Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Mathematics of Computation
Mathematics of Computation
ISSN 1088-6842(online) ISSN 0025-5718(print)

 

Inversive congruential pseudorandom numbers: distribution of triples


Authors: Jürgen Eichenauer-Herrmann and Harald Niederreiter
Journal: Math. Comp. 66 (1997), 1629-1644
MSC (1991): Primary 65C10; Secondary 11K45
MathSciNet review: 1423072
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: This paper deals with the inversive congruential method with power of two modulus $ m $ for generating uniform pseudorandom numbers. Statistical independence properties of the generated sequences are studied based on the distribution of triples of successive pseudorandom numbers. It is shown that, on the average over the parameters in the inversive congruential method, the discrepancy of the corresponding point sets in the unit cube is of an order of magnitude between $ m^{-1/2} $ and $ m^{-1/2}(\log m)^3 $. The method of proof relies on a detailed discussion of the properties of certain exponential sums.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Mathematics of Computation of the American Mathematical Society with MSC (1991): 65C10, 11K45

Retrieve articles in all journals with MSC (1991): 65C10, 11K45


Additional Information

Jürgen Eichenauer-Herrmann
Affiliation: Fachbereich Mathematik, Technische Hochschule, Schloßgartenstraße 7, D–64289 Darmstadt, Germany

Harald Niederreiter
Affiliation: Institut für Informationsverarbeitung, Österr. Akademie der Wissenschaften, Sonnenfelsgasse 19, A–1010 Wien, Austria
Email: niederreiter@oeaw.ac.at

DOI: http://dx.doi.org/10.1090/S0025-5718-97-00867-3
PII: S 0025-5718(97)00867-3
Keywords: Uniform pseudorandom numbers, inversive congruential method, statistical independence, discrepancy of triples, exponential sums
Received by editor(s): April 12, 1996
Received by editor(s) in revised form: August 23, 1996
Article copyright: © Copyright 1997 American Mathematical Society